Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 202, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 16, 1998, 6:17 AM CDT for Dixon County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 1998, 6:17 AM CDT (11:17 UTC)
- Expired
- Aug 16, 1998, 6:50 AM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Dixon County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS1 KFSD 161118 RRA SVRFSD NEC051-161150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 617 AM CDT SUN AUG 16 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DIXON COUNTY IN NORTHEASTERN NEBRASKA * UNTIL 650 AM CDT * AT 613 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 26 MILES NORTHEAST OF NORFOLK OR 6 MILES SOUTHWEST OF CONCORD MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO REMAIN IN RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. BLOOM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:10 PM CDT, 9 hours 7 minutes earlier.
Area forecast discussion, Aug 15, 9:10 PM CDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 910 PM CDT SAT AUG 15 1998 HAVE UPDATED CWA TO BACK OFF ON TIMING OF ANY TRW. LLJ BEGINNING TO KlICK IN PER PROFILERS. FLOW ALOFT IS NOT ALL THAT STRONG SO ERN PART OF CWA MAY NOT SEE PRECIP IF ANY UNTIL SUNRISE. ANY TRW THAT DO DEVELOP SHUD TAKE OFF IN THE CNTRL AND THEN SPREAD E. .FSD...NONE.
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.